View More View Less
  • 1 University of Ottawa Department of Mathematics and Statistics 585 King Edward Avenue Ottawa ON K1N 6N5 Canada
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00
In this article we prove a weak invariance principle for a strictly stationary φ -mixing sequence { Xj } j≧1 , whose truncated variance function
\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$L(x): = EX_1^2 1_{\{ |X_1 | \leqq _x \} }$$ \end{document}
is slowly varying at ∞ and mixing coefficients satisfy the logarithmic growth condition: Σ n ≧1φ1/2 (2 n ) < ∞. This will be done under the condition that
\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$\mathop {\lim }\limits_n Var\left( {\sum\limits_{j = 1}^n {\hat X_j } } \right)/\left[ {\sum\limits_{j = 1}^n {Var (\hat X_j )} } \right] = \beta ^2$$ \end{document}
exists in (0, ∞), where
\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$\hat X_j = X_j I_{\{ |X_j | \leqq \eta _j \} }$$ \end{document}
and ηn2nL ( ηn ).
  • Balan, R. M. and Zamfirescu, I. M. , Strong Approximation for Mixing Sequences with Infinite Variance, Electr. Comm. Probab. , 11 (2006), 11–23. MR2006m :60034

    Zamfirescu I. M. , 'Strong Approximation for Mixing Sequences with Infinite Variance ' (2006 ) 11 Electr. Comm. Probab. : 11 -23.

    • Search Google Scholar
  • Balan, R. M. and Kulik, R. , Self-normalized weak invariance principle for mixing sequences. Lab. Reas. Probab. Stat., Univ. Ottawa-Carleton Univ., Tech. Rep. Ser. , 417 (2005).

  • Bentkus, V., Götze, F. and Tikhomirov, A. , Berry-Esseen bounds for statistics of weakly dependent samples, Bernoulli , 3 (1997), 329–349. MR98m :60023

    Tikhomirov A. , 'Berry-Esseen bounds for statistics of weakly dependent samples ' (1997 ) 3 Bernoulli : 329 -349.

    • Search Google Scholar
  • Berkes, I. and Philipp, W. , Approximation theorems for independent and weakly dependent random vectors, Ann. Probab. , 7 (1979), 29–54. MR80k :60008

    Philipp W. , 'Approximation theorems for independent and weakly dependent random vectors ' (1979 ) 7 Ann. Probab. : 29 -54.

    • Search Google Scholar
  • Bradley, R. C. , A Sufficient Condition for Linear Growth of Variances in a Stationary Random Sequence, Proc. Amer. Math. Soc. , 83 (1981), 586–589. MR82i :60058

    Bradley R. C. , 'A Sufficient Condition for Linear Growth of Variances in a Stationary Random Sequence ' (1981 ) 83 Proc. Amer. Math. Soc. : 586 -589.

    • Search Google Scholar
  • Bradley, R. C. , A central limit theorem for stationary ρ -mixing sequences with infinite variance, Ann. Probab. , 16 (1988), 313–332. MR89a :60053

    Bradley R. C. , 'A central limit theorem for stationary ρ-mixing sequences with infinite variance ' (1988 ) 16 Ann. Probab. : 313 -332.

    • Search Google Scholar
  • Bradley, R. C. , Basic properties of strong mixing conditions. A survey and some open questions, Probab. Surveys , 2 (2005), 107–144. MR2006g :60054

    Bradley R. C. , 'Basic properties of strong mixing conditions. A survey and some open questions ' (2005 ) 2 Probab. Surveys : 107 -144.

    • Search Google Scholar
  • Csörgő, M., Szyszkowicz, B. and Wang, Q. , Donsker’s theorem for self-normalized partial sums processes, Ann. Probab. , 31 (2003), 1228–1240. MR2004h :60031

    Wang Q. , 'Donsker’s theorem for self-normalized partial sums processes ' (2003 ) 31 Ann. Probab. : 1228 -1240.

    • Search Google Scholar
  • Giné, E., Götze, F. and Mason, D. M. , When is the Student t -statistic asymptotically standard normal? Ann. Probab. , 25 (1997), 1514–1531. MR98j :60033

    Mason D. M. , 'When is the Student t-statistic asymptotically standard normal? ' (1997 ) 25 Ann. Probab. : 1514 -1531.

    • Search Google Scholar
  • Logan, B. F., Mallows, C. L., Rice, S. O. and Shepp, L. A. , Limit distributions of self-normalized sums, Ann. Probab. , 1 (1973), 788–809. MR50 #14890

    Shepp L. A. , 'Limit distributions of self-normalized sums ' (1973 ) 1 Ann. Probab. : 788 -809.

    • Search Google Scholar
  • Peligrad, M. , Invariance principles for mixing sequences of random variables, Ann. Probab. , 10 (1982), 968–981. MR84c :60054

    Peligrad M. , 'Invariance principles for mixing sequences of random variables ' (1982 ) 10 Ann. Probab. : 968 -981.

    • Search Google Scholar
  • Peligrad, M. , On Ibragimov-Iosifescu conjecture for φ mixing sequences, Stoch. Proc. Appl. , 35 (1990), 293–308. MR91i :60067

    Peligrad M. , 'On Ibragimov-Iosifescu conjecture for φ mixing sequences ' (1990 ) 35 Stoch. Proc. Appl. : 293 -308.

    • Search Google Scholar
  • Peligrad, M. , Maximum of partial sums and an invariance principle for a class of weak dependent random variables, Proc. Amer. Math. Soc. , 126 (1998), 1181–1189. MR98f :60046

    Peligrad M. , 'Maximum of partial sums and an invariance principle for a class of weak dependent random variables ' (1998 ) 126 Proc. Amer. Math. Soc. : 1181 -1189.

    • Search Google Scholar
  • Peligrad, M. and Shao, Q.-M. , Self-normalized central limit theorem for sums of weakly dependent random variables, J. Theor. Probab. , 7 (1994), 309–338. MR95c :60028

    Shao Q.-M. , 'Self-normalized central limit theorem for sums of weakly dependent random variables ' (1994 ) 7 J. Theor. Probab. : 309 -338.

    • Search Google Scholar
  • Peligrad, M. and Shao, Q.-M. , Estimation of the variance of partial sums for ρ -mixing random variables, J. Multiv. Anal. , 52 (1995), 140–157. MR96k :60060

    Shao Q.-M. , 'Estimation of the variance of partial sums for ρ-mixing random variables ' (1995 ) 52 J. Multiv. Anal. : 140 -157.

    • Search Google Scholar
  • Peligrad, M. and Shao, Q.-M. , A note on estimation of variance for ρ -mixing sequences, Stat. Probab. Letters , 26 (1996), 141–145. MR97b :60079

    Shao Q.-M. , 'A note on estimation of variance for ρ-mixing sequences ' (1996 ) 26 Stat. Probab. Letters : 141 -145.

    • Search Google Scholar
  • Sakhanenko, A. I. , On estimates of the rate of convergence in the invariance principle, Advances in Probability Theory: Limit Theorems and Related Problems (1984), ed. A. A. Borovkov, 124–135.

  • Shao, Q.-M. , Almost sure invariance principles for mixing sequences of random variables, Stoch. Proc. Appl. , 48 (1993), 319–334. MR95c :60030

    Shao Q.-M. , 'Almost sure invariance principles for mixing sequences of random variables ' (1993 ) 48 Stoch. Proc. Appl. : 319 -334.

    • Search Google Scholar
  • Shao, Q.-M. , An invariance principle for stationary ρ -mixing sequences with infinite variance, Chinese Ann. Math. Ser. B , 14 (1993), 27–42. MR94f :60051

    Shao Q.-M. , 'An invariance principle for stationary ρ-mixing sequences with infinite variance ' (1993 ) 14 Chinese Ann. Math. Ser. B : 27 -42.

    • Search Google Scholar
  • Shao, Q.-M. , Strong approximation theorems for independent random variables and their applications, J. Multiv. Anal. , 52 (1995), 107–130. MR96c :60047

    Shao Q.-M. , 'Strong approximation theorems for independent random variables and their applications ' (1995 ) 52 J. Multiv. Anal. : 107 -130.

    • Search Google Scholar